8:00 AM to 8:45 AM – Registration and Networking Coffee Social
8:45 to 9:00 AM - Welcome
9:00 to 10:30 AM – Keynote: Kit Welchlin
You’re on a Team You Might as Well Be Good At It
Having to work with others is a fact of life. Working well together is a necessity. Working together in a group is a difficult and complicated communication task. Most people are unaware of the communication dynamics that affect the team and the team’s effort. As a leadership keynote speaker, Kit describes how valuable positive team interactions are to individual and organizational success.
Kit Welchlin is one of the most requested team building speakers and teamwork speakers in the speaking industry. Effective communication techniques are critical for positive team dynamics. That’s what makes team member effectiveness one of Kit’s most requested presentations.
More and more often we are being asked to work in teams to solve problems in creative ways. Effective communication techniques can help foster creativity and cohesiveness. Learn how to focus on the positive aspects of different perspectives and interpretations. Team member effectiveness requires open, honest, and active participation. I don’t like working on teams, but I have to. Maybe you feel the same way. So, I decided, if I have to work on teams; I could just as well be good at it. How about you?
Participants will learn…
- the requirements to build supportive teams that yield successful results
- the tools for successful team meetings
- the strategies of building successful teams
- the essentials to build cohesiveness
- the techniques to apply if a group member creates a problem
10:30 to 10:40 AM - Break
10:40 AM to 11:40 PM -- break out session:
Attendees will select one of the following
1A. Coffee is Community: Empowering, Connecting and Growing
Presenter: Adam Holroyd, Co-owner, Contrast CoffeeTo CONTRAST is to be Coffee is Community is Contrast's mantra from beginning to end. It invades every aspect of their business and is the focus of how they do business. It all starts with building the community within, before you can reach and build the community around you. While a lot of companies focus on the external customer, Contrast understands first you have to Empower, Connect and Grow your internal teams in order to have exponential growth in the outward community. Learn how Contrast focus's on both: building the internal team to impact the external community each of it's location resides in.
1B. Building and Nurturing a Culture of Lean Thinking & Continuous Improvement
Presenter: Ann Brasure, Director of Continuous Improvement, CCI Systems
Gain a better understanding on how to lay a foundation that will help you empower your team by letting them be an integral part of your continuous improvement efforts. You’ll hear about building a cross-functional culture across business and technology and inspiring decision making at the team level. Ann will also give her tips on how to properly prioritize work and address improvement opportunities that will allow for the biggest results.
1C. Lessons from the Legislature
Presenter: Marty Fittante, CEO, InvestUP
Prior to his current position, Marty Fittante has represented the Upper Peninsula region in Lansing in multiple roles for more than a decade. Including the chief of staff for Michigan State Senator Tom Casperson, he also served as the legislative director for the Senate Transportation Committee, chaired by the senator. In this 60-minute talk, Marty will share the foundational practices to advance a cause, what it means to be right versus be effective, the irony of quiet leadership, confronting political conflict and empowering positive confrontation.
11:40 to 12:40 PM – 60-minute | Lunch & Networking
12:40 to 1:50 PM – 70-minutes | Leadership Panel
Attendees will gain lessons learned from some of the area's leaders. Questions will center on each panelist’s journey and how they navigated and stepped up as a leader throughout their journey.
1:50 to 2:00 PM – Break
2:00 to 3:00 PM –| break out session:
Attendees will select one of the following
2A. Creativity by brute force.
Presenter: Bugsy Sailor, Ambassador of the Upper PeninsulaWe all have the opportunity to become ambassadors of our respective communities, and of the Upper Peninsula as a whole. To do so, whether it be launching a film festival or a holiday devoted to plaid, we must become willing participants in the community, eager to say 'yes' to a novel or seemingly crazy idea. Join Bugsy in learning how he has carved out a knack for unique campaigns that have put the Upper Peninsula on the map figuratively, and literally.
2B. Managing Change in the Workplace
Presenter: Scott Raffaelli, Vice President and General Manager at Pettibone Traverse Lift, LLC
In this breakout session with Scott Raffaelli you’ll cover the basics of effective change management, discuss how to develop a 3-5 year change management program and what it means to manage change upward and downward. Scott oversees all company activities, including engineering, operations, sales, and aftermarket support for Pettibone Traverse Lift, LLC.
2C. The Voice of the “Q”
Presenter: Manager, External Relations for Eagle Mine, a subsidiary of Lundin Mining
We have all experienced and surrendered to the voice of “Q” at one time or another. In this session, you’ll learn to move past your doubts, move from a position of comfort and open yourself up to new opportunities.
3:10 to 3:20 PM –Break
3:20 to 3:30 PM – Closing Remarks & Evaluations